Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Ear infection, lightheadedness, sore throat, dry mouth and white spot on tongue. Treatment?

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 5788 Questions
Hey I been dealing with ear infections and lightheadness for a month maybe. Lighthead is getting better but ear it bothering me again. On top of that now my throat hurt and I notice my to tongue it white which at first I believed that it was from the meds including the diuretics I'm taking for my high blood pressure which I figured is making my mouth dry. I looked up the tongue and sore throat and everything is saying HIV I'm so worried now and today I had a small bit of direarra sorry for being graphic but I'm really driving myself crazy. I am goin to set up a test which want me til march due to my doc not being in the country. But can someone please help am I just worrying to much and also been having a headache but that was around the time my ear started bothering me again
Posted Sat, 23 Feb 2013 in General Health
Answered by Dr. Rahul Kumar 3 hours later
Hello dear,
First of all I would like to assure you not to worry.

Now let’s analyze your symptoms.

You have. .
1. Light headedness
2. Sore throat
3. Dry mouth and tongue turning white.
4. Mild diarrhea.

Light headedness is very common complaint in hypertensives on medication.

Dry mouth, as you correctly attributed is due to diuretics.

Now this dry mouth is allowing bacteria and fungi to grow in the oral cavity and throat and cause the other problems, as saliva has anti infection properties.

Well, mild diarrhea comes and goes, it is not a big problem.

Now let’s see what happens in HIV

The most prominent thing is loss of weight more than 10 % in last one month.

Persistent fever for last one month.

Finally recurrent and excessive diarrhea in past one month.

I don't think you have any of these. Then why to worry?

Just relax and get a test done when your doctor is back.

Hope I answered your query.

Wishing you good health

Thank you.
Above answer was peer-reviewed by
Follow-up: Ear infection, lightheadedness, sore throat, dry mouth and white spot on tongue. Treatment? 2 hours later
Thanks Doc and I have lost a bit of weight but due to trying to change my diet and also not feeling the urge to eat which is a side effect to my meds but I don't know I'm just confused or worried lol
Answered by Dr. Rahul Kumar 57 minutes later
Thanks for writing back.
If you have been trying to change your eating habits for good, then keep it up. I dont think you need to worry at all here. Simply relax since your problems are mainly due to side effects of diuretics.

Regarding ear problem there is something called as chronic suppurative otitis media, which may last even for a year. You might be suffering from that. Please see an ENT specialist for that.

So just flush out HIV from your mind. You're absolutely fine.

thank you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor